Talk

Advanced search

Just come off the pill- and lactating

(7 Posts)
KikiRC Sun 19-Jun-11 11:36:38

Hi, I wondered if anyone had experienced something similar to me. I came off the pill, had my withdrawal bleed and a few days down the line I've terrifically sore breasts, and am lactating slightly. I had an issue with lactating before (I have never been pregnant) and it was put down to some mild antidepressants I took for about 9 months- this was about five years ago. But in hindsight, I did have a break from the pill around that time as I'd been on it for 10 years. I was investigated at the hospital at the time, and they didn't think there was a significant problem, and it gradually stopped.

I've read up on lots of forums and there seem to be millions of different symptoms for women coming off the pill, including weight gain/ loss, mood swings, spots, nausea, fatigue etc. but I've never seen anyone who has complained of lactating. Just wondered if anyone else had experienced this- and if they had any problems ttc?

BeamReach Sun 19-Jun-11 11:43:01

Go and see your GP - I think they will do a blood test for you to figure out what is happening - and I guess ask the hospital to check things out again.

KikiRC Sun 19-Jun-11 11:59:55

I will do, but would be interested to hear if anyone has experienced similar problems, really. My GP hadn't come across much non-pregnant lactation last time, whereas the specialist said it was fairly common, and not to worry.

It's the connection with coming off the pill that I'm really querying, as I hadn't made that connection last time.

shellmc Sun 19-Jun-11 12:56:59

I have recently came off the pill last month had lots of different preg symptoms but sorry not lactating.
I know im not much help but wanted to answear.
I hope someone will be a long soon who has experienced the same and offer you some advice.
xxxxx

AttilaTheMeerkat Sun 19-Jun-11 13:47:58

The pill has not caused this problem to arise but what the pill can do is mask underlying hormonal imbalances. These only become apparant when the pill usage is ceased.

An excess of the hormone prolactin can cause lactating and excess levels of this hormone can also interfere with ovulation. A blood test can be done to measure this hormone level. It can be treated with tablets.

GP should do further blood tests and if he remains unsure you should be referred to a gynae.

KikiRC Sun 19-Jun-11 14:08:25

Thanks, shellmc- and good luck to you!

Incidentally- I have noticed a lot of veins over the last month or so, especially on my breasts, stomach, thighs and hands. I know this can be a sign of pregnancy, but I don't think I can be pregnant. As I say, I was on the pill until recently, and although I messed up with a couple of pills last month, I did have a period at the right time which I don't think could have been an implantation bleed- it was as heavy and long as usual.

KikiRC Sun 19-Jun-11 14:14:05

Thanks, Attila- that's really useful to know.

One of the reasons I came off the pill was to regulate my body before I ttc in perhaps a year or two- I've heard quite a few worrying stories from friends who take a good while to sort out any unexpected problems. Sounds that like many others there could be a few underlying things I wasn't aware of...

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now